Colorado, 2017High Wind in Colorado, January 9, 2017
January 9, 2017 · NWS BOU · 3 events in 3 counties and zones
High winds developed in and near the Front Range Foothills. Peak wind gusts included: 90 mph, 3 miles north-northeast of Pleasant View; 88 mph, 3 miles west-southwest of Louisville; 87 mph, 2 miles south of Gold Hill; 79 mph at the NCAR Mesa Laboratory; 76 mph at Glen Haven; 60 mph in Littleton and 58 mph in Arvada.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds developed in and near the Front Range Foothills. Peak wind gusts included: 90 mph, 3 miles north-northeast of Pleasant View; 88 mph, 3 miles west-southwest of Louisville; 87 mph, 2 miles south of Gold Hill; 79 mph at the NCAR Mesa Laboratory; 76 mph at Glen Haven; 60 mph in Littleton and 58 mph in Arvada. Scattered outages affected approximately 2,400 customers in Boulder and Jefferson Counties. In Berthoud, strong winds destroyed a barn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 8, 8:43 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 8, 8:43 PM MST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
843 PM MST Sun Jan 8 2017
.UPDATE...
Issued at 842 PM MST Sun Jan 8 2017
Another burst of heavier mountain snowfall is ongoing this
evening, but latest radars to the west are showing a rapid
decrease. That was due to some mid level ridging and drying as
noted on the Salt Lake City 00Z sounding. GJT sounding showed very
strong warm advection with 700 mb temps near 0C. Snow levels will
probably rise a little overnight with further warm advection, but
intensity was expected to decrease overnight with the drying so
overall little impact on the going forecast. The brunt of the
mountain snowstorm will hit the high country Monday and Monday
night with the heaviest snowfall and significant blowing snow.
Snowfall rates up to 2" per hour are expected as maximum
precipitable water plume (3rd standardized anomaly) hits the
mountains in the afternoon. Cold advection will begin as well and
lapse rates improve.
With regard to the wind threat, there may be some opportunity for
wave amplification late tonight as mountain snowfall decreases.
We still aren't very confident in the highest winds spreading all
the way down the Front Range, but given the watch for the adjacent
zones from Fort Collins to Boulder and the western Denver suburbs
started late tonight we opted to go with the warning. Could
be a marginal event with lack of significant mountain wave
amplification, but decent gradient as seen in the forecast
Sangster data could help. The other point of concern was the
Palmer Divide. Very rarely does this area blow very strong but
with the west/southwest flow over the Rampart Range we should get
some amplification there. Latest HRRR and RAP also supporting wind
gusts in excess of 60 mph there so lined that up with Pueblo's
new high wind warning in El Paso county.
Finally, there were some echoes noted over the northeast plains
but almost all virga with cloud decks at or above 7000 feet.
&&
.SHORT TERM...(This evening through Monday)
Issued at 320 PM MST Sun Jan 8 2017
Very moist Pacific air will be transported into the Central
Rockies tonight and Monday. IR Satellite and radar showing an area
of increased precipitation over Utah at this time. Expect snow to
increase over the Colorado mountains early evening as this batch
of moisture moves across Colorado. Relatively drier air behind it
will bring a decrease to the mountain snow late tonight.
Snow will increase and become heavy at times Monday as very moist
air spreads across the Rockies. Snowfall amounts are expected to be
significant with 1 to 2 feet of snow for the mountains. Up to 3 feet
will be possible near Rabbit Ears Pass and in the mountains of
Western Jackson County. Will not issue any highlights for the
mountain valleys. Uncertain if it will be cold enough for all snow
in the valleys. Also, with the main forcing being orographic, the
valleys may miss out on a good part of the moisture.
Strong winds are also expected with this system along the east
slopes east to about Interstate 25. Models showing a stable layer a
little below 500 mb early Monday morning, which should help produce
a mountain wave. The 18z NAM shows winds at 700 mb up to 100 knots
in the foothills. GFS not quite as strong with peak 700 mb winds
around 70 knots. Expect this to produce wind gusts to at least 75
mph in the foothills. With the stable layer being somewhat high,
there some uncertainty if the strong winds will spread out from the
foothills. Will keep the High Wind Watch in place for this area.
It will be windy even if the strong winds don't surface. This will
keep overnight lows mild and above freezing in many locations.
Highs will also be mild Monday with the western part of Denver
Metro area reaching 60 degrees.
.LONG TERM...(Monday night through Sunday)
Issued at 320 PM MST Sun Jan 8 2017
A swift zonal flow aloft will continue to drive waves of
moisture rich maritime air into the mountains and high western
valleys of Colorado through Tuesday night. There will be
interruptions in this plume of moisture...but not long enough to
allow any notable clearing or significant reduction in
precipitation during the period. Mid-level cooling with passing
shortwave trough monday night should enhance high country snowfall
rates...as before mainly along and west of the Continental
Divide. Could see 1-2 inch per hour rates in the park...Gore and
Rabbit Ears ranges as well as over the higher west slopes in
Summit County. Wind gusts in the 30-50 mph also possible resulting
in areas of blowing and drifting snow. Elsewhere...gusty
downslope winds will continue in the Front Range foothills and
nearby plains Monday night into Tuesday but winds not expected to
be as strong or as warm with shift to a Bora wind. However areas
up along the Wyoming and Nebraska borders may actually see more
wind with a shift to west- northwest flow aloft and cold
advection. Furthermore could see a few snow showers drift off the
foothills and over portions of the I-25 corridor Monday night.
Chance of accumulation quite small.
Looking ahead to the period Wednesday through Sunday...Models
indicate a modest drop of in high country snowfall early on
Wednesday only to ramp up again with another blast of very moist
Pacific air. Snow amounts and rates not expected to be as great
with southwest flow and mid-level warming. Through the day deep
layer qg ascent and lapse rates increase in advance of a shortwave
trough moving out of the great Basin. Could see a period of
moderate to heavy snow on west slopes Wednesday night which may
require issuing some sort of winter weather highlight at some
point. Whereas areas east of the mtns look to remain dry for
another 24 hours. This will change on Thursday with a cold front
dropping in from Wyoming and a swath of moisture passing over the
CWA. Will go with likely pops in the high country and a chance of
snow at lower elevations. By Friday and into Saturday much drier
air sweeps east across the region once the upper trough swings
across the region. Although the ECMWF shows a closed upper low
over southern Arizona slinging moisture back up into eastern
Colorado on Saturday which require at least a slight chance of
precip and more cloud cover. Will hold off on introducing this
for now.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 842 PM MST Sun Jan 8 2017
Winds will be the main issue tonight and Monday at the Denver
airports. Southerly winds are expected through 14z Monday at KDEN
and KAPA. However, any mountain wave amplification could push
westerly winds off the foothills. Eventually (toward 16Z-19Z
Monday), westerly winds to around 40 knots are expected at KDEN
and KAPA. At KBJC, strong west winds are expected to develop 09Z-
12Z with gusts to 50-60 knots possible til 00z Tuesday.
VFR conditions will prevail through Monday with only mid/high
clouds in strong downslope flow.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 2 AM to 5 PM MST Monday for COZ038-039-
041.
High Wind Warning until 5 PM MST Monday for COZ035-036.
Winter Storm Warning until 11 AM MST Tuesday for COZ031-033-034.
&&
UPDATE...Barjenbruch
SHORT TERM...Meier
LONG TERM...Baker
AVIATION...Barjenbruch
Hazardous weather outlook, Jan 8, 11:47 AM MST, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1147 AM MST SUN JAN 8 2017
COZ030>051-091415-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1147 AM MST SUN JAN 8 2017
...WINTER STORM AND HIGH WIND WARNINGS HAVE BEEN ISSUED...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL CONTINUE OVER THE MOUNTAINS TODAY AND TONIGHT. SNOW
TOTALS THROUGH TONIGHT ARE EXPECTED TO BE 6 TO 12 INCHES. STRONG
WINDS WILL DEVELOP OVER THE HIGHER MOUNTAINS AND FOOTHILLS LATE
TONIGHT WITH GUSTS UP TO 90 MPH POSSIBLE. THE GUSTY WINDS WILL
PRODUCE AREAS OF BLOWING SNOW WHICH WILL REDUCE VISIBILITY AND
CAUSE ROADS TO BECOME SNOW COVERED IN PLACES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOWFALL...HEAVY AT TIMES WILL CONTINUE IN THE MOUNTAINS...
ESPECIALLY ON RIDGETOPS AND WEST FACING SLOPES...THROUGH AT LEAST
TUESDAY AFTERNOON. SNOW WILL CONTINUE TO FALL INTERMITTENTLY IN
THE HIGH COUNTRY TUESDAY NIGHT THROUGH FRIDAY BUT WITH LESS
INTENSITY. SNOWFALL WILL BE ACCOMPANIED BY STRONG AND GUSTY WINDS
THROUGH MIDWEEK. BY NEXT WEEKEND...SNOWFALL IS EXPECTED TO END AS
SIGNIFICANTLY DRIER MOVES IN FROM THE GREAT BASIN. ALONG AND EAST
OF THE FRONT RANGE...STRONG AND GUSTY CHINOOK WINDS WILL CONTINUE
THROUGH LATE MONDAY AFTERNOON. STRONGEST WINDS WILL LIKELY OCCUR
IN THE FOOTHILLS WHERE GUSTS COULD PEAK AROUND 90 MPH. ALONG THE
BASE OF THE FOOTHILLS GUSTS FROM 50 TO 75 MPH ARE LIKELY. WINDS
ARE EXPECTED TO WEAKEN ON THE NORTHEAST PLAINS MONDAY NIGHT BUT
CONTINUE STRONG AND GUSTY AT TIMES IN AND NEAR THE FOOTHILLS
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOWFALL OR STRONG WINDS WILL BE APPRECIATED.
MEIER/BAKER
In the hours before
Local storm report, Jan 8, 8:46 PM MST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
846 PM MST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM SNOW 1 SW ELDORA 39.94N 105.59W
01/08/2017 E3.9 INCH BOULDER CO MESONET
LAKE ELDORA SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 7 SSE CAMERON PASS 40.41N 105.82W
01/08/2017 E9.1 INCH GRAND CO MESONET
LAKE IRENE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 9 ENE STEAMBOAT SPRINGS 40.54N 106.68W
01/08/2017 E18.2 INCH JACKSON CO MESONET
TOWER SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 NNW BERTHOUD PASS 39.80N 105.78W
01/08/2017 E6.5 INCH GRAND CO MESONET
BERTHOUD SUMMIT SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 WNW LOVELAND PASS 39.67N 105.90W
01/08/2017 E9.1 INCH CLEAR CREEK CO MESONET
LOVELAND BASIN SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 3 WNW ALMA 39.30N 106.11W
01/08/2017 E3.9 INCH PARK CO MESONET
BUCKSKIN JOE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 3 SW MEEKER PARK 40.21N 105.57W
01/08/2017 E2.6 INCH BOULDER CO MESONET
COPELAND LAKE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 9 E GLENDEVEY 40.81N 105.77W
01/08/2017 E1.3 INCH LARIMER CO MESONET
DEADMAN HILL SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 NW CLIMAX 39.38N 106.20W
01/08/2017 E7.8 INCH SUMMIT CO MESONET
FREMONT PASS SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 5 WSW GUANELLA PASS 39.57N 105.80W
01/08/2017 E9.1 INCH CLEAR CREEK CO MESONET
JACKWHACKER GULCH SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 NNW CAMERON PASS 40.53N 105.89W
01/08/2017 E13.0 INCH LARIMER CO MESONET
JOE WRIGHT SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 7 E BLUE RIVER 39.44N 105.91W
01/08/2017 E3.9 INCH PARK CO MESONET
MICHIGAN CREEK SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 3 SW WARD 40.04N 105.54W
01/08/2017 E3.9 INCH BOULDER CO MESONET
NIWOT SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 8 SSE CAMERON PASS 40.40N 105.85W
01/08/2017 E9.1 INCH GRAND CO MESONET
PHANTOM VALLEY SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 5 WSW GRAND LAKE 40.23N 105.92W
01/08/2017 E6.5 INCH GRAND CO MESONET
STILLWATER CREEK SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 6 NW SILVERTHORNE 39.72N 106.16W
01/08/2017 E6.5 INCH SUMMIT CO MESONET
SUMMIT RANCH SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 3 S BRAINARD LAKE 40.03N 105.58W
01/08/2017 E6.5 INCH BOULDER CO MESONET
UNIVERSITY CAMP SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 8 SSE RAND 40.35N 106.09W
01/08/2017 E3.9 INCH GRAND CO MESONET
WILLOW CREEK PASS SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 4 NNW LONGS PEAK 40.31N 105.64W
01/08/2017 E7.8 INCH LARIMER CO MESONET
BEAR LAKE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 NNE RABBIT EARS PASS 40.39N 106.60W
01/08/2017 E10.4 INCH JACKSON CO MESONET
COLUMBINE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 8 NW GLENDEVEY 40.88N 106.05W
01/08/2017 E2.6 INCH LARIMER CO MESONET
ROACH SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 5 SSW BLUE RIVER 39.36N 106.06W
01/08/2017 E9.1 INCH SUMMIT CO MESONET
HOOSIER PASS SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 9 SE CAMERON PASS 40.43N 105.73W
01/08/2017 E5.2 INCH LARIMER CO MESONET
WILLOW PARK SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 SSE LOVELAND PASS 39.65N 105.87W
01/08/2017 E10.4 INCH SUMMIT CO MESONET
GRIZZLY PEAK SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 10 NNE SILVERTHORNE 39.80N 106.03W
01/08/2017 E3.9 INCH GRAND CO MESONET
MIDDLE FORK CAMP SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 1 W COPPER MOUNTAIN 39.49N 106.17W
01/08/2017 E9.1 INCH SUMMIT CO MESONET
COPPER MOUNTAIN SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 4 SE MOUNT ZIRKEL 40.79N 106.60W
01/08/2017 E14.3 INCH JACKSON CO MESONET
ZIRKEL SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 5 SSW GLENDEVEY 40.71N 106.01W
01/08/2017 E1.3 INCH JACKSON CO MESONET
RAWAH SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 9 SSE SPICER 40.35N 106.38W
01/08/2017 E7.8 INCH GRAND CO MESONET
ARAPAHO RIDGE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 4 S LONGS PEAK 40.20N 105.60W
01/08/2017 E5.2 INCH BOULDER CO MESONET
WILD BASIN SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM SNOW 3 WNW PINGREE PARK 40.58N 105.63W
01/08/2017 E3.9 INCH LARIMER CO MESONET
HOURGLASS LAKE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 5 W GREEN MOUNTAIN RESE 39.86N 106.42W
01/08/2017 E6.5 INCH SUMMIT CO MESONET
ELLIOT RIDGE SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 6 E CAMERON PASS 40.51N 105.77W
01/08/2017 E9.1 INCH LARIMER CO MESONET
LONG DRAW RESERVOIR SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 5 WSW WINTER PARK 39.87N 105.87W
01/08/2017 E9.1 INCH GRAND CO MESONET
FOOL CREEK SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 6 W ARAPAHOE PEAK 40.04N 105.75W
01/08/2017 E7.8 INCH GRAND CO MESONET
HIGH LONESOME SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
0846 PM HEAVY SNOW 3 NNE MOUNT AUDUBON 40.14N 105.59W
01/08/2017 E11.7 INCH BOULDER CO MESONET
SAWTOOTH SNOTEL
SNOWFALL BETWEEN 7 PM 01/07/2017 AND 7 PM 01/08/2017
ESTIMATED USING A 13.0 TO 1 SNOW-TO-LIQUID RATIO
&&High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- January 9, 1:53 AM MST to 5:07 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
High Wind, Larimer County Below 6000 Feet / Nw Weld County
- When
- January 9, 2:00 AM MST to 5:07 AM MST
- Where
- Larimer County Below 6000 Feet / Nw Weld County forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.611, -104.926 (the zone’s center; the record gives no point)
High winds destroyed a barn near Berthoud.
High Wind, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- January 9, 3:49 AM MST to 5:49 AM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Colorado, January 9, 2017500 injured · $2,000 · 5 events
- High Wind in Colorado, January 9, 20172 deaths · $20 million · 90 kt wind · 14 events
- Winter Weather in Michigan, January 9, 20171 death · 4 injured · 1 event
- Blizzard and Avalanche in California, January 9 to 12, 20171 death · 52 kt wind · 7 events
- Heavy Snow and High Wind in California, January 9 to 11, 2017$40,000 · 76 kt wind · 2 events
- Winter Storm in Wisconsin, January 9 to 10, 201715 events
- Winter Storm in Colorado, January 9 to 10, 20175 events
- Blizzard and Heavy Snow in Nevada, January 9 to 12, 201791 kt wind · 5 events
- Heavy Snow in Idaho, January 9 to 10, 20174 events
- High Wind in Texas, January 9 to 11, 201762 kt wind · 4 events
- Heavy Snow in Oregon, January 9 to 10, 20174 events
- Heavy Snow and Winter Weather in Oregon, January 9 to 11, 20173 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674476, 674478, 674480.